MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by manufacturer: the embold fibered coil system was returned to boston scientific for analysis.Visual and microscopic inspections of the device revealed a stretched and detached coil.The wedge lock, introducer sheath and the entire proximal delivery section was removed at the customer site and was not received.Only the coil was received inside the introducer sheath with blood.Microscopic inspection of the device revealed the coil was stretched and detached from the distal coupler.Only a portion of the coil and introducer sheath was received.Inspection of the returned device revealed a stretched and detached coil.The complaint was confirmed for issues related to coil damage.
 
Event or Problem Description
Reportable based on device analysis completed on 06sep2024.It was reported that the coil detached early in the catheter.The 75% stenosed target lesion was located in the moderately tortuous inferior mesenteric artery.A 5x15 embold fibered detachable coil system was selected for an endovascular aneurysm repair.The coil was once attempted to be placed; however, it was recaptured into the introducer sheath to readjust the placement site.The coil unraveled inside the introducer sheath when the delivery wire was pulled during recapture, making it unable to be used.Another embold fibered detachable coil system was used to complete the procedure.No patient complications were reported.However, device analysis revealed the coil was stretched and detached from the distal coupler.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20359474
Report Number2124215-2024-56177
Device Sequence Number12583825
Product Code KRD
UDI-Device Identifier08714729983590
UDI-Public08714729983590
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0032844211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH CATHETER
Patient SexUnknown